Alert archive / Arizona / Flash Flood Warnings in 2017
Flash Flood Warning 88, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 29, 2017, 4:31 PM MST for Yavapai County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2017, 4:31 PM MST (23:31 UTC)
- Expired
- Aug 29, 2017, 7:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 107 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 11.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3212 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
670 WGUS55 KFGZ 292331 FFWFGZ AZC025-300230- /O.NEW.KFGZ.FF.W.0088.170829T2331Z-170830T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Flagstaff AZ 431 PM MST TUE AUG 29 2017 The National Weather Service in Flagstaff has issued a * Flash Flood Warning for... Yavapai County over the Southern half of the Goodwin in west central Arizona... * Until 730 PM MST * At 426 PM MST, Doppler radar indicated a strong thunderstorm producing heavy rain across the southern half of the Goodwin Fire Scar. Flash flooding is expected to begin shortly. * Flash flooding will remain over mainly rural areas south and east of the Goodwin Scar in the Wolf Creek Drainage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Move to higher ground now. Act quickly to protect your life. Life threatening flash floods and debris flows will occur in the Mule Canyon, Wolf Creek, and Pine Creek drainages. High water and debris will affect the Mayer-Bolada Road and Pine Flat Road. Act quickly and avoid these areas! && LAT...LON 3431 11238 3441 11238 3444 11236 3427 11218 $$
1 follow-up statement
627 WGUS75 KFGZ 300225 FFSFGZ Flash Flood Statement National Weather Service Flagstaff AZ 725 PM MST TUE AUG 29 2017 AZC025-300231- /O.EXP.KFGZ.FF.W.0088.000000T0000Z-170830T0230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Yavapai- 725 PM MST TUE AUG 29 2017 ...THE FLASH FLOOD WARNING FOR YAVAPAI COUNTY WILL EXPIRE AT 730 PM MST... The heavy rain has ended. Additional flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3431 11238 3441 11238 3444 11236 3427 11218 $$ Suk
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 3:29 PM MST, 1 hour 2 minutes earlier.
Area forecast discussion, Aug 29, 3:29 PM MST, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 329 PM MST Tue Aug 29 2017 .SYNOPSIS...Expect daily rounds of widely scattered showers and thunderstorms through the week, especially along and south of the Mogollon Rim and White Mountains. High temperatures will remain above normal. && .DISCUSSION... Widely scattered showers and thunderstorms have developed again across northern AZ today. Above normal temperatures may have approached new record highs for a couple locations today as well. General weather pattern is expected to continue over the next several days as strong high pressure wobbles across the region. Adequate moisture will persist under this flow regime for widely scattered showers and thunderstorms to develop each day, mainly during the afternoon and early evening hours. Storm motion most days is expected to be out of the northeast. Light winds and above daytime temps look to persist, especially across the valleys. In short, low-to-mid grade monsoon conditions are forecast through the end of the week. A tropical system may become organized off the Gulf of California in several days, which could enhance northward moisture transport by early next week, but this scenario is still quite uncertain at this point. Just something to keep an eye on for now. && .AVIATION...For the 00Z package...Expect Isolated showers and thunderstorms across northern Arizona...ending after sunset. Localized gusty winds to 40 kt with stronger cells. Look for another similar round of storms on Wednesday. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...For Wednesday and Thursday, expect scattered showers and thunderstorms over the Mogollon Rim, White Mountains and locations to the south. Elsewhere, activity will be isolated. Light winds. Temperatures near to above normal with seasonable humidity values. Thursday through Saturday...The threat for isolated showers and thunderstorms will continue. Winds will remain light. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...KD AVIATION...McCollum FIRE WEATHER...McCollum For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Aug 29, 6:33 AM MST, 9 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Flagstaff AZ 633 AM MST Tue Aug 29 2017 AZZ004>018-037>040-300430- Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Northern Gila County-Yavapai County Valleys and Basins- Oak Creek and Sycamore Canyons-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- 633 AM MST Tue Aug 29 2017 This hazardous weather outlook is for Apache...Coconino... Northern Gila...Navajo...and Yavapai Counties in Northern Arizona. .DAY ONE...Today and Tonight Expect isolated to scattered showers and thunderstorms to form along the Mogollon Rim and White Mountains later this morning. Storms will then move slowly west and southwest into portions of Yavapai and northern Gila counties through the afternoon. Storms today are likley to produce gusty winds, but only brief moderate or heavy rainfall. This is due to a relatively hot and dry airmass over the region. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Expect the daily pattern of west and southwest moving storms, forming first over higher terrain, to continue each day through Friday. Storm coverage will be isolated, or scattered, at best. Storm motion will change over the holiday weekend as southerly flow develops. It is possible that a bit more moisture will also work into the region, with coverage of storms increasing. Warm conditons will continue. Significant rainfall, or an enhanced threat of flooding, is not anticipated at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, Aug 29, 12:54 PM MST, 3 hours 37 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 1254 PM MST TUE AUG 29 2017 AZZ016-292030- Eastern Mogollon Rim- 1254 PM MST TUE AUG 29 2017 ...STRONG THUNDERSTORM WILL AFFECT HEBER-OVERGAARD UNTIL 130 PM MST... At 1252 PM MST, Doppler radar was tracking a strong thunderstorm over Heber-Overgaard moving south at 10 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Heber-overgaard. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3448 11062 3445 11049 3433 11051 3439 11070 TIME...MOT...LOC 1952Z 018DEG 7KT 3442 11057 JJ
Special weather statement, Aug 29, 2:30 PM MST, 2 hours 1 minute before
Special Weather Statement National Weather Service Flagstaff AZ 230 PM MST TUE AUG 29 2017 AZZ016-018-292200- Northern Gila County-Eastern Mogollon Rim- 230 PM MST TUE AUG 29 2017 ...STRONG THUNDERSTORM MOVING INTO PINE AND STRAWBERRY THROUGH 300 PM MST... At 227 PM MST, Doppler radar was tracking a strong thunderstorm 5 miles northeast of Pine, or 15 miles north of Payson, moving west- southwest at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Pine, Strawberry, Geronimo Boy Scout Camp and Kehl Springs Campground. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized minor flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3451 11135 3439 11129 3433 11150 3450 11155 TIME...MOT...LOC 2127Z 074DEG 12KT 3445 11140
Special weather statement, Aug 29, 3:56 PM MST, 35 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 356 PM MST TUE AUG 29 2017 AZZ008-037-292330- Yavapai County Valleys and Basins-Yavapai County Mountains- 356 PM MST TUE AUG 29 2017 ...SIGNIFICANT WEATHER ADVISORY FOR PORTIONS OF CENTRAL AND EASTERN YAVAPAI COUNTY UNTIL 430 PM MST... At 352 PM MST, Doppler radar was tracking showers and thunderstorms along a line extending from near Poland Junction to 11 miles east of Cordes Lakes. Movement was southwest at 10 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Dewey-humboldt, Cordes Junction, Cordes Lakes, Groom Creek Subdivision, Mayer, Walker, Poland Junction, Cordes, Spring Valley, Lynx Lake Dam. PRECAUTIONARY/PREPAREDNESS ACTIONS... Brief heavy rainfall is also occurring with these storms. && LAT...LON 3446 11250 3417 11195 3431 11180 3457 11231 TIME...MOT...LOC 2252Z 049DEG 9KT 3449 11230 3430 11191 JJ
Special weather statement, Aug 29, 4:08 PM MST, 23 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 408 PM MST TUE AUG 29 2017 AZZ016-017-292330- White Mountains-Eastern Mogollon Rim- 408 PM MST TUE AUG 29 2017 ...STRONG THUNDERSTORM WILL AFFECT SHOW LOW UNTIL 430 PM MST... At 407 PM MST, Doppler radar was tracking a strong thunderstorm over Show Low, moving southwest at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Show Low, Wagon Wheel and Fool Hollow Lake Campground. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized minor flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3433 11010 3426 10997 3414 11006 3422 11022 TIME...MOT...LOC 2307Z 042DEG 10KT 3425 11008 JJ
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 12:54 PM MST | Special Weather Statement | FGZ | 36 min | |
| Aug 29, 2:30 PM MST | Special Weather Statement | FGZ | 30 min | |
| Aug 29, 3:56 PM MST | Special Weather Statement | FGZ | Yavapai | 34 min |
| Aug 29, 4:08 PM MST | Special Weather Statement | FGZ | 22 min | |
| Aug 29, 4:49 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Navajo | 41 min |
Nearby
Flash Flood Warnings in Arizona, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.